Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Child suffering from runny nose and ear pain. Giving calpol. Suggest effective medication

User rating for this question
Very Good
Answered by

Pediatrician, Neonatology
Practicing since : 1970
Answered : 891 Questions

hi Dr my three year old is quite restless. holding his right ear. has been suffering from running nose a week ago. is it an ear infection. wht in house relief can I provide before taking him to his pediatrician.

have given him a teaspoon of calpol twice at 4 hour intervals.
Posted Sun, 13 Jan 2013 in Child Health
Answered by Dr. Uma Rajah Ananth 2 hours later
Welcome to HCM!

Ear pain after cold is due to middle ear infection and increase tension in the ear.
You have to keep his nose passage free by using nose drops like otrivin pediatric 1-2 drops every 6 hrs.
If you have antihistamine syrup like cetrizine you can give 1 tsp at bed time and 1 tsp in the morning.
Calpol syrup is good and if calpol that you have is 125 mgs per 5 ml ,you can give him 7.5 ml every 4 hrs.
The child may need antibiotics which your doctor will prescribe after examination.
If the pain is too much and if you have a syrup called Ibugesic plus ,you can give 1 tsp after some food ( not on empty stomach).

Good luck
God bless
Dr Uma
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor